MAUDE Adverse Event Report: ARTHREX, INC. OSFERION OSTEO WEDGE, 12 MM X 35 MM; BONE FIXATION PLATE

ARTHREX, INC. OSFERION OSTEO WEDGE, 12 MM X 35 MM; BONE FIXATION PLATE
Model Number OSFERION OSTEO WEDGE, 12 MM X 35 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
On 6/7/2023, it was reported by a sales representative via email that (2) ar-13380-42 cortical screws were found broken during a post-operative follow-up.The procedure was a high tibial osteotomy.The patient did not have any significant complaints and did not recall an event or injury to have occurred.A collapse was noticed in the patient's osteotomy site.The implants are still in the patient, and revision surgery has not happened yet.Additional information received on 6/8/2023: the original procedure occurred on (b)(6)2023, and revision surgery occurred on (b)(6)2023.Additional information received on 6/16/2023: during the revision surgery, an ar-13200t-12.5 tibial opening wedge osteotomy plate, two ar-13280-45 cancellous screw, and three ar-13370-3 osferion osteotomy wedge were explanted along with the two broken ar-13380-42 cortical screws.Both surgeries were performed at the same facility and by the same surgeon.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint allegation is confirmed.Based on the x-ray and images submitted for evaluation, arthrex was able to conclude a most likely cause for the complaint allegation.The most likely cause for the reported failure can be attributed to a patient-specific event.
 
Additional Manufacturer Narrative
Corrected info: g4.

Brand Name
OSFERION OSTEO WEDGE, 12 MM X 35 MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17246975
Report Number1220246-2023-07022
Device Sequence Number4871798
Product Code HRS
UDI-Device Identifier00888867011564
UDI-Public00888867011564
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K080065
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOSFERION OSTEO WEDGE, 12 MM X 35 MM
Device Catalogue NumberAR-13370-3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer02/17/2025
Not provided
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date02/24/2025
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown